Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
yewonee

Going on BC: How long till result?????

Recommended Posts

I had my PAP yesterday at my college health center, and my doctor prescribed Orthotricyclen Lo for me. She looked at my acne and said this is definitely hormonal. She said that my face will get worse in the first couple of months and then will start to clear up. I've had acne since 5th grade and I really want to get rid of it!!! mad.gif

Anyway, can you guys share your experiences with this medication (and others?) I also searched for BC and saw the past posts, but I want to hear newer thoughts and opinions. unsure.gif

How long did it take and how effective was it?

Was there initial breakout?

Did you experience weight gain? Does it make your boobs grow? bb_icon_redface.gif

Were there side effects such as headache? (I'm very sensitive to drugs)

She also told me to get Cetaphil and wash my face with that.

Anywayz, I will be starting around when I start my period, so I'll keep this post updated as I see positive and negative results. But please share your thoughts..

Thanks! wink.gif

Share this post


Link to post
Share on other sites

I'm not a girl, but have heard it works well for acne. And some birth control pills get girls fat (ohhh my goshhhh) but this one it's more unlikely. Anyway, the person I know who took it had a small breakout around week 2. When you take any new medication your body needs to adapt to it, so it's likely you'll get an initial breakout. Anyway, after the 2 weeks things looked really good for her.

Hope that helps...best i could do from a dude's perspective

Share this post


Link to post
Share on other sites

WORSE? FOR THE FIRST COUPLE OF MONTHS??? WELL, MY DOC NEVER TOLD ME IT WOULD GET WORSE . AND, FOR THE PAST 2 MONTHS, I WAS ON IT, I JUST GOT OFF OF IT AND SWITCHED TO DIANE 35, I HAD THE MOST HORRIFIC CYSTIC ACNE BREAKOUT ALL OVER MYSELF. THERE WERE MANY NIGHTS I CRIED MYSELF TO SLEEP. I GOT THEM ALL OVER MY FOREHEAD, CHEEKS, CHIN, YOU NAME IT: EVEN MY SCALP.

MAYBE I WAS ALLERGIC TO THIS PILL. I HOPE IT WORKS FOR YOU. BUT, I CALLED THE MAKERS OF THE DRUG AND THEY SAID IT SHOULDN'T GET WORSE. YUP.

Share this post


Link to post
Share on other sites

I know that Orthotricyclen has been tested for affectiveness for acne but the Lo hasn't since it's fairly new. Just wanted to let you know. I thought about going on the Lo but when I heard that, I decided not to. (Not that my derm thinks my skin is bad enough for BC but it actually is.)

Share this post


Link to post
Share on other sites

that birth control pill did nothing for my acne, alot like guradedly optimistic, i think it made mine worse. not only that when i went off it the change in hormones gave me melasma, and while on it i gained alot of weight. that damn pill is WAY overrated. dont listen to everything ur doc tells you.

Share this post


Link to post
Share on other sites

OK, so I had my PAP on Friday, and my period started on Saturday, so I just had my first pill. It was kind of funny because the pill was SOOOOO~~ tiny!!! I can't believe that tiny little pill will actually prevent someone from getting pregnant, although I'm not sexually active so it's not my concern. bb_wink.gif

Anywayz~ I'll see how it goes and update as I see any kind of progress. Hope this works..

Share this post


Link to post
Share on other sites

I used the regular Ortho Tri Cyclen for about a year... I had pretty bad acne back in high school, but by the time I started using OTC it had calmed down a lot, but after about three months on OTC my skin was darn near perfect. However, as soon as I got off it, my skin got HORRIBLE. I was thinking for a while that it might have been because I was using diet pills at that time too, but I've stopped those and my skin still hasn't gotten better. It was over a year ago that I stopped taking Ortho Tri Cyclen, and I now think that I've figured something out about it. I think my hormones were pretty well balanced when I went on the pill, which is why I didn't have an acne problem at that time. OTC helped even more. But going off it threw my hormones way out of whack and they haven't gotten back to where they're supposed to be. Is this possible? I have no idea, but I'm goin back on the crap because I can't stand having these darn cysts all the time. I have gotten more scars in the past year than I did all through high school.

Share this post


Link to post
Share on other sites

I've had mild/moderate acne since i was 16 (i'm 24 now). I was on birth control pills for about 7 years when about 6 months ago i decided to get off of them thinking they might be the cause of my acne. HUGE mistake! Since then, my acne got SO much worse. I started back up on ortho-tricyclen about 2 months ago and i've already seen a slight improvement. Messing with your hormones is not a good idea!

Share this post


Link to post
Share on other sites

My doctor prescribed OTC for my acne, dont think its the same for OTC Lo tho. I took trinessa (wallgreens gave me the generic one for OTC) for my 1st month and it didnt do shit. Ive been taking OTC for 2 months now and i really cant tell if it is helping my acne (my acne has dramtically cleared up but thats bec ive been using bioelements and have been getting regular facial treatments to make me clear up). I heard that OTC results could be seen after 3 months of use. BUt since ive been using OTC (not the generic one), i havent had those pea-sized zits..ive had those small cysts but just around 2 at most.

Share this post


Link to post
Share on other sites

I'm on Ortho Lo right now and it doesn't do anything for my acne. (I am 25). I've also been on Ortho Tri and Ortho something else....no results. Whatever you do don't try the DepoProVera shot...it broke me out something fierce. The Ortho Lo has been OK, but I might ask for something else because I tend to get spotting (breakthrough bleeding) the week before my period - very annoying!! Breakthrough bleeding can be common on Ortho Lo, according to my gyn. I heard there was some sort of test to see if your acne is hormonal?

Share this post


Link to post
Share on other sites

I used the regular Ortho Tri Cyclen for about a year... I had pretty bad acne back in high school, but by the time I started using OTC it had calmed down a lot, but after about three months on OTC my skin was darn near perfect. However, as soon as I got off it, my skin got HORRIBLE. I was thinking for a while that it might have been because I was using diet pills at that time too, but I've stopped those and my skin still hasn't gotten better. It was over a year ago that I stopped taking Ortho Tri Cyclen, and I now think that I've figured something out about it. I think my hormones were pretty well balanced when I went on the pill, which is why I didn't have an acne problem at that time. OTC helped even more. But going off it threw my hormones way out of whack and they haven't gotten back to where they're supposed to be. Is this possible? I have no idea, but I'm goin back on the crap because I can't stand having these darn cysts all the time. I have gotten more scars in the past year than I did all through high school.

Dear Kelin,

I don't know if you still post...but if you could update us on your condition and recount your experience with regular orthotricyclen, I would really appreciate it...your story is one of the main reasons that I am terrified to start taking it as I would use it mainly for birthcontrol purposes only...don;t want to have to deal with the acne worsening later on...just could not take that ....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×